MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603880
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that approximately one year post port placement, the device septum allegedly dislodged from port body.It was further reported that the patient experienced pain and inconvenience at the insertion site.The current patient status is unknown.
 
Additional Manufacturer Narrative
H10: additional information was received and the reportability was reassessed as malfunction.H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one bard mri implantable port was returned for evaluation and four electronic photos were provided for review.Gross visual, microscopic visual and functional evaluations were performed on the returned device.The investigation is confirmed for the reported material protrusion issue as the port septum was noted to be partially dislodged from the port body.Further during functional evaluation, a leak was noted from the dislodged part of the port septum upon infusion and the port body was unable to be aspirated.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3, h6 (method).H11: b5, h1, h6 (patient, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that approximately one year post port placement, the device septum allegedly dislodged from port body.It was further reported that the patient experienced pain and discomfort however, there was no medical intervention required.Reportedly, the device was removed.The current patient status is stable.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13511914
Report Number3006260740-2022-00260
Device Sequence Number5311757
Product Code LJT
UDI-Device Identifier00801741025846
UDI-Public(01)00801741025846
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603880
Device Catalogue Number0603880
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale